In an overdose, opioids can slow breathing to the point of death.
When sprayed into the nose of someone who has overdosed, Naloxone (also known as Narcan®) blocks the opioids and restores normal breathing. The key is to administer it as quickly as possible after an overdose is recognized. Naloxone is safe, easy to administer, and has no potential for abuse.
Vermont's Opioid Overdose Prevention Pilot Project
In 2013, the Vermont Legislature tasked the Department of Health with developing and administering a statewide pilot program for distributing emergency overdose rescue kits to people at risk of an overdose, and to family members and others who may be in a position to help in the event of an overdose.
Naloxone Rescue Kits, Treatment, and Training
- Overdose Rescue Kits : Community-based Pilot Sites
- Help and Treatment for Opioid Dependence
- For Health Professionals: Kit Enrollment and Training Resources
- Contact Us
The Department of Health has partnered with community-based organizations to distribute overdose rescue kits containing nasal naloxone in their regions.
Individuals can also get prevention and overdose response training designed and approved by the department at these distribution sites.
Contact the organization nearest you:
|BAART Behavioral Health Services
475 Union St.
Newport, VT 05855
|Central Vermont Addiction Medicine
300 Granger Rd.
Berlin, VT 05602
|Habit Opco - Brattleboro
16 Town Crier Dr.
Brattleboro, VT 05301
|Howard Center Safe Recovery Program
45 Clark St.
Burlington, VT 05401
|HIV/HCV Resource Center- Syringe Exchange Program
70 North Main St.
White River Junction, VT 05001
802-295-1868 (M & Th 2:30–4:30)
|Turning Point of Addison County
228 Maple Street (in the Marbleworks)
Middlebury, VT 05753
|Turning Point of Bennington County
465 Main Street, P.O. Box 454
Bennington, VT 05201
|Turning Point of Franklin County
182 Lake Street
St. Albans, VT 05478
1091 Hospital Dr.
St. Johnsbury, VT 05819
|West Ridge Center for Addiction Recovery
1 Scale Ave., Building 10
Rutland, VT 05701
Instructional Brochure (English and Spanish)
Overdose Rescue Kit - How to give nasal spray naloxone for suspected opioid overdose
- Training Modules:
Statewide Opioid Antagonist Pilot Program — Intranasal Naloxone Administration
[ PDF slides only ] [ PDF with notes ] [ PPT ]
Michael Leyden, MPH, NREMT-P
Vermont Department of Health